Palpitations, Menopause and Cardiac Risks

Dr T Ask Doctor T, Cardiac Risks, Your Heart Rhythm Leave a Comment

 Submitted by Dr T on April 28, 2013 – 11:05am

in Cardiac Risks

Question:
 I am a 46 year old female who has heart racing, palpitations and occasional irregular heart  beat.  I was on Pristiq and Abilify which I stopped overnight back in November.  Since then, I have the above symptoms.  I have seen a cardiologist and have had a stress test, 2D echo and Ekgs done.  The only thing they have found is a thickened wall of the heart.  Currently I am on Metoprolol and Viibryd, which dont seem to be working as I am still having all the symptoms.  What do you recommend and what do you think I have?
Answer:
At your age, palpitations are often associated with menopause. However, depending on your risks, heart disease needs to be excluded. This is best done with a variety of tests to evaluate your heart function. If your heart proves normal as the tests you have already undergone suggest, the only other finding (a thickened wall on your echo) is evidence of changes caused by hypertension. Metoprolol (a beta blocker) will reduce some of the frequency of these palpitations but not eliminate them. Whether you are optimally treated at this point I don’t know.

Dr T

Leave a Reply

Your email address will not be published.